Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 44, NWS Dodge City, KS

May 12, 1995Ness County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 12, 1995, 2:50 AM CDT for Ness County, Kansas. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
May 12, 1995, 2:50 AM CDT (07:50 UTC)
Expired
May 12, 1995, 3:21 AM CDT
In force
31 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Ness County, KS

The radar

The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 120752
SVRDDC
KSC135-120830-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
250 AM CDT FRI MAY 12 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  330 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL KANSAS
 
   ...SOUTHWESTERN NESS COUNTY
 
AT 250 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 35 MILES
NORTHWEST OF DODGE CITY OR 10 MILES SOUTH OF BEELER MOVING NORTHEAST AT
25 MILES AN HOUR. THIS STORM WILL REACH HIGHWAY 283 SOUTH OF NESS CITY
BY 325 AM CDT AND IS LIKELY PRODUCING HAIL UP TO ONE INCH IN DIAMETER.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM IN SOUTHWEST NESS COUNTY
YOU SHOULD TAKE IMMEDIATE SHELTER.
 
JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:13 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 11, 10:13 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 PM CDT THU MAY 11 1995

PBLM FOR TNGT IS INCRG CHC TSTMS TWRD MRNG AS THETAE RDG WORKS ITS WAY
E WHILE MSWIS SHWG UPSTRM VORT A BIT AHD OF NGM. LONE TSTM JUST W GCK
ATTM ON 88D.  PRFLRS SHWG GD WAA AND ADAP HAS MSTR CNVGNC IN AXIS OF
ARND -4 LI OVR WRN KS. WL GUESS 2ND BOUT TSTMS AFT MDNGT THUS GOING
POPS OKAY. WRM FNT HOVERS ACRS ZNS S OF GCK AND DDC. LLJ SLO TO DVLP
BUT SHD CONTr TO STRENGTHEN TWRD MRNG. WL SHADE LOWS UP A TAD TNGT IN
WAA. PROG SNDGS FOR TMRW PUT HOT SPOT DDC E WITH -6 TO -10 LI`S...
2-4 THSND J/KG CAPES AND 4-6 HND SRH. WILD ANTICIPATION FOR TMRW NGT!!

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:20 PM CDTTornado WarningDDCEllis40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.